Alert archive / Wisconsin / Frost Advisories in 2025

Frost Advisory 2, NWS Twin Cities, MN

May 23, 2025Rusk County, Wisconsin

NWS Twin Cities, MN issued this frost advisory at May 23, 2025, 1:46 PM CDT for Rusk County, Wisconsin. It took effect at May 24, 2025, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 23, 2025, 1:46 PM CDT (18:46 UTC)
In effect from
May 24, 2025, 3:00 AM CDT
Expired
May 24, 2025, 8:00 AM CDT
In force
5 hr
Issued by
NWS Twin Cities, MN

County Rusk County, WI

The radar

The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WWUS73 KMPX 231846
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
146 PM CDT Fri May 23 2025

WIZ016-240800-
/O.NEW.KMPX.FR.Y.0002.250524T0800Z-250524T1300Z/
Rusk-
Including the cities of Ladysmith
146 PM CDT Fri May 23 2025

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Rusk County.

* WHEN...From 3 AM to 8 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Borghoff
2 follow-up statements
530 
WWUS73 KMPX 240640
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
140 AM CDT Sat May 24 2025

WIZ016-241300-
/O.CON.KMPX.FR.Y.0002.250524T0800Z-250524T1300Z/
Rusk-
Including the cities of Ladysmith
140 AM CDT Sat May 24 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Rusk County.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NDC
567 
WWUS73 KMPX 241251
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
751 AM CDT Sat May 24 2025

WIZ016-241400-
/O.EXP.KMPX.FR.Y.0002.000000T0000Z-250524T1300Z/
Rusk-
Including the cities of Ladysmith
751 AM CDT Sat May 24 2025

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have warmed back into the mid and upper 30s.

$$

MPG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 23, 12:38 PM CDT, 1 hour 8 minutes earlier. Its key messages:

  • Seasonable temperatures through mid-week.
  • Mostly dry weather is forecast for Memorial Day weekend, but a few nuisance showers are possible Saturday afternoon.
  • Warming trend likely after Wednesday.
Area forecast discussion, May 23, 12:38 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1238 PM CDT Fri May 23 2025

.KEY MESSAGES...

- Seasonable temperatures through mid-week.

- Mostly dry weather is forecast for Memorial Day weekend, but a
  few nuisance showers are possible Saturday afternoon.

- Warming trend likely after Wednesday.

&&

.DISCUSSION...
Issued at 301 AM CDT Fri May 23 2025

A quiet night across the Upper Mississippi Valley region with mostly
clear skies, light winds, and cooler temperatures to start off the
holiday weekend. The mid-level pattern highlights a slow to exit
trough over the Great Lakes that lingers through Saturday before it
slides eastward. The pattern upstream features an impressive ridge
building across central Canada. We're stuck on the western edge of
the mid-level trough & downstream from the ridge over central
Canada. This will translate to a stretch of seasonable & dry weather
through mid-week as we remain under the influence of a sprawling
surface high pressure centered over Ontario and later the Great Lakes
region.

For today, we'll have a generally dry forecast with seasonable
temperatures that'll stretch through Memorial day weekend. Scattered
high clouds will give way to diurnal Cu development this afternoon.
Winds will be light & out of the east-northeast today before turning
variable tonight into Saturday. Saturday will be the one asterisk
for the weekend as a plume of better moisture is progged to
move through the region. This shouldn't ruin your outdoor plants
on Saturday. Precipitation should be isolated & light, either a
sprinkle or a light shower at most. That being said, most of us
stay dry. We will dry out by Sunday with a return to seasonable
temps & mostly sunny skies. This will be true again on Memorial
day with highs in the mid 60s to lower 70s. Winds will be on
the lighter side through the weekend.

The pattern will begin to change Tuesday into Wednesday. Guidance
features a shortwave that is progged to move through the region in
northwest flow. There is some disparity in the guidance in this time
frame as essentially we have an upper low drifting through a mean
ridge upstream. This likely brings our best chance at widespread
precipitation Tuesday/Wednesday time frame before the trough exits
downstream. Next Thursday & Friday will see the ridge begin to build
in across the Upper Midwest. This will result in a warming trend
into the following weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1238 PM CDT Fri May 23 2025

Diurnal CU should mostly dissipate after sunset but will
redevelop Saturday morning. Some high clouds are also expected.
Winds will remain light through the period.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
SAT...VFR. Wind E 5-10 kts.
SUN...VFR. Wind E 5-10 kts.
MON...VFR. Wind E 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...BPH
AVIATION...Borghoff
Hazardous weather outlook, May 23, 10:54 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1054 AM CDT Fri May 23 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
241600-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1054 AM CDT Fri May 23 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Borghoff

Nearby

Frost Advisories in Wisconsin, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.